Alert archive / Michigan / Gale Watches in 2017
Gale Watch 13, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Dec 2, 2017, 2:37 PM EST. It took effect at Dec 4, 2017, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 2:37 PM EST (19:37 UTC)
- In effect from
- Dec 4, 2017, 4:00 AM EST
- Expired
- Dec 3, 2017, 2:33 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
254 WHUS73 KAPX 021937 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 237 PM EST SAT DEC 2 2017 LHZ346>349-030345- /O.NEW.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 237 PM EST SAT DEC 2 2017 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ344>346-030345- /O.NEW.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 237 PM EST SAT DEC 2 2017 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ323-341-342-030345- /O.NEW.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 237 PM EST SAT DEC 2 2017 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
4 follow-up statements
609 WHUS73 KAPX 030314 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1014 PM EST SAT DEC 2 2017 LHZ346>349-031115- /O.CON.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1014 PM EST SAT DEC 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ344>346-031115- /O.CON.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1014 PM EST SAT DEC 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ323-341-342-031115- /O.CON.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1014 PM EST SAT DEC 2 2017 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
060 WHUS73 KAPX 030809 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 309 AM EST SUN DEC 3 2017 LHZ346>349-031615- /O.CON.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 309 AM EST SUN DEC 3 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ344>346-031615- /O.CON.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 309 AM EST SUN DEC 3 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ323-341-342-031615- /O.CON.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 309 AM EST SUN DEC 3 2017 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
284 WHUS73 KAPX 031553 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EST SUN DEC 3 2017 LHZ346>349-040000- /O.UPG.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/ /O.NEW.KAPX.GL.W.0037.171204T1200Z-171205T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1053 AM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-040000- /O.UPG.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/ /O.NEW.KAPX.GL.W.0037.171204T0900Z-171206T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1053 AM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 10 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-040000- /O.UPG.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/ /O.NEW.KAPX.GL.W.0037.171204T0900Z-171206T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1053 AM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 10 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-040000- /O.NEW.KAPX.GL.W.0037.171204T1200Z-171205T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1053 AM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-040000- /O.CON.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1053 AM EST SUN DEC 3 2017 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$
462 WHUS73 KAPX 031933 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 233 PM EST SUN DEC 3 2017 LMZ341-040345- /O.EXB.KAPX.GL.W.0037.171204T0900Z-171206T0900Z/ /O.UPG.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 233 PM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-040345- /O.EXB.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 233 PM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-040345- /O.EXB.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 233 PM EST SUN DEC 3 2017 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-040345- /O.EXT.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 233 PM EST SUN DEC 3 2017 ...GALE WARNING NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-342-344>346-040345- /O.EXT.KAPX.GL.W.0037.171204T0900Z-171206T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 233 PM EST SUN DEC 3 2017 ...GALE WARNING NOW IN EFFECT FROM 4 AM MONDAY TO 4 AM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 4 AM MONDAY TO 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-040345- /O.EXT.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 233 PM EST SUN DEC 3 2017 ...GALE WARNING NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Dec 2, 12:17 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 2, 12:17 PM EST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1217 PM EST Sat Dec 2 2017 .UPDATE... Issued at 1011 AM EST Sat Dec 2 2017 Not much to change to that which was inherited. Very light rain that was across eastern upper Michigan is pulling off to the east. Expect dry weather for the remainder of the day. Aggressive clearing noted just to our west, with this expected to push into much of our area heading through the remainder of the day. May hold on to a bit more cloud cover further north, but even here would expect to see some afternoon sun. Another mild day, with much of the area already up into the 40s. Expect the temperature rise to stabilize a bit, with widespread readings in the 40s expected for this afternoon. && .NEAR TERM...(Today through Tonight) Issued at 315 AM EST Sat Dec 2 2017 ...Continued mild today with small chances of light precip this morning... High Impact Weather Potential...None. Pattern Synopsis/Forecast...Strong surface high pressure is centered well east of Michigan early this morning. Weak moisture-starved area of low pressure is currently centered over the arrowhead of Minnesota. Southerly flow continues to strengthen across much of Michigan in between these two systems. Moisture advection within this region is limited and mainly within mid and upper levels. Low levels remain relatively dry attm...with dwpt depressions still rather large. Early morning KAPX 88D base ref loop does show increasing mid level returns across mostly the NW half of our CWA...but no precip has actually reached the ground thusfar. Strengthening WAA is holding temps above freezing (and in some locations well above freezing) for much of our area. A few locations in interior Northern Lower Michigan have dipped below freezing (i.e. HTL and Y31). A look at upstream radars shows small areas of precip over Wisconsin have diminished over the past couple of hours as they move eastward into drier more stable air over Michigan. Some light rain is actually reaching the ground over Western Upper Michigan...and our downstream areas of Eastern Upper Michigan and the Straits will likely see some light rain thru the morning hours. Temps will hold mainly a few degrees either side of 40 in these areas...thus precip will likely remain all liquid. Have made some upward adjustments to POPs for the morning hours...and have take any mention of snow out of the forecast. High pressure will slide back into Michigan this afternoon and tonight in the wake of the departing low...resulting in dry wx and decreasing clouds. Relatively mild temps will persist across our area thru tonight. High temps this afternoon will warm into the mid to upper 40s. Low temps tonight will cool into the upper 20s and lower 30s under partly to mostly clear skies and weak CAA behind the departing low. && .SHORT TERM...(Sunday through Monday) Issued at 315 AM EST Sat Dec 2 2017 ...Mild, rain arriving late Sunday night into Monday... High pressure across the region with move off to our east Sunday afternoon. This will allow for a deepening area of low pressure to emerge out of the Plains and track into the western Great Lakes (eventually across western Lake Superior Monday night). So enjoy another mild and dry day Sunday. Rain will move in late Sunday night and continue to fall moderately on Monday. Rainfall amounts could push an inch or more. .LONG TERM...(Monday night through Friday) Issued at 315 AM EST Sat Dec 2 2017 ...Turning colder with lake effect snow... Low pressure continues on its way into eastern Ontario Monday night dragging a cold front across the region early Tuesday. This will open the gates for colder air to sweep into the region and remain entrenched over the area for the remainder of the week. Lake effect snow showers will be the norm starting later Tuesday and lasting through the remainder of the period. Extended models vary on the exact flow regime as short waves occasionally change the mean wind direction. The snowbelts of northwest lower and eastern upper still stand the best chances for respectable snow accumulations. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1215 PM EST Sat Dec 2 2017 High pressure, both at the surface and aloft, will build into the region tonight and Sunday. These will bring VFR conditions and light winds under a few passing mid and upper level clouds. && .MARINE... Issued at 315 AM EST Sat Dec 2 2017 Winds and waves will continue to reach SCA criteria across our Lake Michigan nearshore areas thru midday as low pressure slides north of our area. Conditions will remain below criteria this afternoon... tonight and Sunday with high pressure overhead. Some light rain will impact our nearshore areas around Eastern Upper Michigan and in the Straits area this morning...with dry wx returning for the afternoon...tonight and Sunday. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB NEAR TERM...MR SHORT TERM...AS LONG TERM...AS AVIATION...MB MARINE...MR
Hazardous weather outlook, Dec 2, 10:17 AM EST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1017 AM EST Sat Dec 2 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-031200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1017 AM EST Sat Dec 2 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Rest of today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of accumulating lake effect snow will begin Tuesday night and will continue through the end of the week...with significant snow totals possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.